Alabama, 2013Tornadoes and Damaging Winds in Alabama, April 11, 2013
April 11, 2013 · NWS BMX · 18 events in 12 counties and zones
Severe thunderstorms ahead of and along a cold front moved across Central Alabama on Thursday, April 11th. Storms along the cold front formed into a quasi-linear convective system, causing wind damage and producing seven tornadoes across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms ahead of and along a cold front moved across Central Alabama on Thursday, April 11th. Storms along the cold front formed into a quasi-linear convective system, causing wind damage and producing seven tornadoes across the area. Ahead of the line, strong daytime heating and increasing instabilities coupled with strong diffluence aloft created prime conditions for discrete thunderstorms to form. These storms caused wind damage across portions of northeast Central Alabama during the late afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 11, 11:48 AM CST, 0 minutes earlier.
Area forecast discussion, Apr 11, 11:48 AM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 PM CDT THU APR 11 2013
.UPDATE...
FOR AVIATION.
&&
.AVIATION...
18Z TAF DISCUSSION.
ALTHOUGH CIGS HAVE BEEN ERODING THIS MORNING...THAT HAS ALLOWED
HEATING WHICH IS ALLOWING CONVECTION TO BEGIN DEVELOPING AHEAD OF
THE APPROACHING LINE THAT AS OF 1745Z WAS NEAR THE MS/AL STATE
LINE. LIGHT TO MODERATE SHRA ARE SCATTERED ACROSS SC AL AND
SPREADING/DEVELOPING TO THE NE. INTRODUCING TSRA WITH BOTH THE
APPROACH OF THE LINE AND EXPECTING CONVECTION AHEAD OF THE LINE TO
INTENSIFY AS WELL AND BECOMING TSRA. SRLY WINDS HAVE PICKED UP AND
WILL REMAIN GUSTY THROUGH THE FROPA. SOME STRONGER WINDS ARE
POSSIBLE IN THE STRONGER STORMS...WITH HEAVIER DOWNPOURS POSSIBLE
TO REDUCE VSBYS EVEN MORE THAN IN TAFS BRIEFLY. SOME MVFR/IFR
CIGS WILL BE POSSIBLE FOR A FEW HOURS BEHIND THE FRONT BEFORE
CLEARING FROM W TO E DURING THE PRE DAWN HRS W TO THE MID MORNING
SE.
08/MK
&&
.PREV DISCUSSION... /ISSUED 1129 AM CDT THU APR 11 2013/
UPDATE...
MORNING UPDATE.
DISCUSSION...
UPDATED WX GRIDS/ZONES DUE TO SLOWER TIMING OF STORMS. MADE A FEW
TWEAKS TO DAYTIME TEMPERATURE WITH SLOWER PROGRESS OF
STORMS AS WELL...MAINLY NW. LOW CIGS ARE ERODING AND HELPING FOR
SFC TEMPERATURES TO RISE AHEAD OF LINE...WHICH UNFORTUNATELY IS
NOT GOOD AS WILL HELP TO DESTABILIZE FOR STORM DEVELOPMENT AHEAD
OF LINE. DEW POINTS WERE DELAYED RECEDING AS WELL DUE TO SLOWER
PROGRESS BEFORE DRIER AIR MOVES IN. LATEST NAM APPEARS TO HAVE
INITIALIZED WELL WITH RESPECTS TO DEW PTS AND WINDS SO USED THAT
AS MY STARTING POINT FOR UPDATES. UPDATE ALREADY OUT.
08/MK
PREV DISCUSSION... /ISSUED 1030 AM CDT THU APR 11 2013/
UPDATE...
MESOSCALE UPDATE.
DISCUSSION...
RADAR AND SURFACE OBSERVATIONS INDICATE THAT THE COLD FRONT IS
VERY SLOWLY MAKING EASTWARD PROGRESS ACROSS CENTRAL MISSISSIPPI.
CONVECTION NEAR THE FRONT REMAINS RATHER UNIMPRESSIVE...BUT
TEMPERATURES ARE ON THE RISE ACROSS THE CWA WITH ONLY SCATTERED TO
BROKEN LOW CLOUDS. A PATTERN OF BROAD UPPER LEVEL DIFFLUENCE IS
CURRENTLY OVERSPREADING THE REGION WHICH SUPPORTS THE IDEA OF
CELLULAR DEVELOPMENT WELL AHEAD OF THE FRONT FOR THE AFTERNOON
HOURS. MIXED LAYER CAPE VALUES ARE EXPECTED TO INCREASE INTO RANGE
OF 1000-1500 J/KG THROUGH MID AFTERNOON. THIS SHOULD ALLOW MORE
VIGOROUS THUNDERSTORM ACTIVITY TO DEVELOP WELL AHEAD OF THE FRONT
WITH THE HELP OF THE DIFFLUENT UPPER JET. A STRONG SHORTWAVE
APPROACHING FROM TEXAS WILL BE THE KEY TO HOW THIS EVENT UNFOLDS.
GENERALLY SPEAKING...ALL OF THE MODELS INDICATE A STRENGTHENING OF
THE LOW-LEVEL JET AS THIS FEATURE APPROACHES DURING THE LATE
AFTERNOON AND EVENING HOURS. THE EVENTUAL POSITION OF THE
STRONGEST LOW-LEVEL WINDS IS UNCERTAIN...BUT THE LATEST RAP MODEL
RUN INDICATES THAT PERHAPS THE SOUTHERN TWO-THIRDS OF THE CWA MAY
BE UNDER THE GREATEST THREAT FOR DAMAGING WINDS AND A FEW
TORNADOES. THE ENHANCED THREAT MAY NOT BEGIN UNTIL THE 22-00Z
TIME FRAME GENERALLY NEAR AND EAST OF I-65.
TO RECAP THE OVERALL SCENARIO...THE EVOLUTION OF THIS EVENT
REMAINS SOMEWHAT UNCERTAIN BUT CELLULAR DEVELOPMENT IS EXPECTED
AHEAD OF AN ORGANIZING QLCS THROUGH THE DURATION OF THE EVENT. THE
THREAT FOR DAMAGING WINDS AND A FEW TORNADOES WILL INCREASE
ESPECIALLY TOWARDS THE LATE AFTERNOON AND EVENING HOURS. LOW LEVEL
SHEAR STRENGTH WILL HOLD THE KEY TO THE TORNADO THREAT WITH ANY
STORMS TODAY AND THIS WILL BE CLOSELY WATCHED.
87/GRANTHAM
PREV DISCUSSION... /ISSUED 513 AM CDT THU APR 11 2013/
DISCUSSION...
THE WATCHING AND WAITING GAME HAS OFFICIALLY BEGUN ACROSS CENTRAL
ALABAMA IN TERMS OF THE SEVERE WEATHER POTENTIAL TODAY. THE
SHORTWAVE TROUGH THAT WILL BE RESPONSIBLE FOR OUR SEVERE WEATHER
THREAT IS CURRENTLY ROUNDING THE BASE OF THE LONGWAVE TROUGH
ACROSS CENTRAL TEXAS BASED ON IR SATELLITE IMAGERY. THE SHORTWAVE
WILL RAPIDLY EJECT EASTWARD BY THIS AFTERNOON. MEANWHILE...THE
UPPER RIDGE OVER THE SOUTHEAST CONUS HAS CAUSED THE ENTIRE
LONGWAVE TROUGH TO SLOW TO A CRAWL...AND THE COLD FRONT HAS REALLY
NOT ADVANCED VERY FAR TO THE EAST AT ALL THIS MORNING. SURFACE OBS
CURRENTLY ARE PRESENTING THE COLD FRONT TO BE DRAPED BASICALLY
ALONG THE MISSISSIPPI RIVER AS OF THIS WRITING...PERHAPS A BIT TO
THE EAST OF THE RIVER. WIDESPREAD SHOWERS AND STORMS HAVE BEEN
PERSISTING THROUGHOUT THE MORNING WITH MOST OF THE ACTIVITY ALONG
AND ACTUALLY BEHIND THE FRONT.
LOW LEVEL MOISTURE HAS BEEN ON THE INCREASE THIS MORNING...WITH
MID 60S DEW POINTS ALREADY BEING OBSERVED AT DEMOPOLIS AND
MERIDIAN MISSISSIPPI. AS THE LOW LEVEL JET KICKS IN THROUGH THE
MID-MORNING HOURS TODAY...MOISTURE WILL CONTINUE TO SURGE
NORTHWARD. AT LEAST MID 60S DEW POINTS ARE EXPECTED TO BE PRESENT
ACROSS ALL OF CENTRAL ALABAMA...WITH UPPER 60S TO NEAR 70
DEW POINTS ACROSS SOUTHERN ALABAMA. THE VERY MOIST AIRMASS ALONG
WITH THE LOW LEVEL JET AND PLENTY OF UPPER LEVEL DIVERGENCE WILL
SERVE TO ENHANCE SEVERE STORM DEVELOPMENT. WHAT IS ALSO CONCERNING
BASED ON THE LATEST SUITE OF GUIDANCE THIS MORNING ARE THE
INSTABILITIES THAT ARE BEING PRESENTED BY THE HI-RES MODELS
THROUGH THIS AFTERNOON AND EVENING. THE NSSL WRF...WHICH I HAVE
SEEN PERFORM FAIRLY WELL OVER THE PAST FEW SEVERE EVENTS IN TERMS
OF REALIZING INSTABILITY AMOUNTS...IS ADVERTISING 1500-2000 J/KG
OF MU CAPE AFTER 21Z GENERALLY ALONG AND EAST OF THE INTERSTATE 65
CORRIDOR. OUR LOCAL 9KM WRF IS ALSO IN AGREEMENT WITH THIS
SOLUTION.
SO...INSTABILITIES SURE DON'T LOOK TO BE A PROBLEM TODAY...IF THEY
ARE IN FACT REALIZED. LOOKING NEXT INTO THE WIND PROFILES...
FORECAST SOUNDINGS ARE STILL ADVERTISING MORE OF A LINEAR MODE OF
CONVECTION AT LEAST TO START OUT THE DAY ACROSS OUR WESTERN
COUNTIES AND NORTHWESTERN COUNTIES. THE EXPECTED SQUALL LINE
SHOULD BE ENTERING OUR WESTERN AND NORTHWESTERN COUNTIES ROUGHLY
FROM 9AM TO 12PM BASED ON THE LATEST TRENDS. THINGS THEN BECOME
TRICKY IN TERMS OF TIMING OF SEVERE WEATHER AND THE MODES OF
CONVECTION INTO THE AFTERNOON HOURS. AS THE SHORTWAVE GETS ITS ACT
TOGETHER TO OUR WEST...THE TROUGH AXIS IS EXPECTED TO BECOME
NEGATIVELY TILTED. IN ADDITION...HI-RES MODELS ARE PICKING UP ON A
LOW PRESSURE DEVELOPING ALONG THE COLD FRONT NEAR MERIDIAN
MISSISSIPPI AND TRACKING NORTHEAST ALONG THE INTERSTATE 20
CORRIDOR. IF THIS SOLUTION DOES IN FACT VERIFY...WE WILL BE
LOOKING AT INCREASED SHEAR PROFILES...AND WITH THE VERY UNSTABLE
AIRMASS AND JET STRUCTURE IN PLACE...SUPERCELL DEVELOPMENT WILL
MOST CERTAINLY BE IN THE CARDS OUT AHEAD OF THE SQUALL LINE.
CURRENT THINKING IS THAT SUPERCELL DEVELOPMENT WILL BE THE MOST
FAVORABLE ALONG AND SOUTHEAST OF A LINE FROM DEMOPOLIS...TO
CALERA...TO ANNISTON LINE. OF COURSE...THIS WILL ALL DEPEND ON THE
MESOSCALE...WHICH WILL HAVE TO BE CLOSELY WATCHED THROUGH THE DAY
TODAY AND ESPECIALLY THIS AFTERNOON AND EVENING.
THE SQUALL LINE...WHICH IS ANTICIPATED TO BECOME MORE NORTH TO
SOUTH ORIENTED THROUGH THE DAY IS EXPECTED TO BE NEAR THE
INTERSTATE 65 CORRIDOR IN THE 21-23Z TIME FRAME. OF COURSE...THIS
TIMING COULD CHANGE BASED ON IF A STRONG COLD POOL DEVELOPS AND
PUSHES THE SQUALL LINE FARTHER EAST AT A FASTER CLIP. DAMAGING
STRAIGHT-LINE WINDS AND ISOLATED TORNADOES ASSOCIATED WITH ANY
QLCS MESOVORTEX THAT DEVELOPS CAN BE EXPECTED ALONG THE SQUALL
LINE AS IT RACES EASTWARD. THE NEXT THREAT WILL BE HEAVY
RAINFALL...WITH PW'S EXPECTED TO RISE NEAR RECORD LEVELS FOR THIS
TIME OF THE YEAR. LOCALIZED FLOODING WILL CERTAINLY BE A
POSSIBILITY...WITH QPF'S RANGING FROM 1.5 TO 2.5 INCHES AREA WIDE
THROUGH THE EVENT.
AS THE FRONT FINALLY CLEARS THE AREA BEHIND THE ACTUAL SQUALL LINE
AND PRE-FRONTAL TROUGH BY MIDNIGHT TONIGHT...DRIER AND COOLER
AIR WILL FILTER INTO THE SOUTHEAST. THE NEXT SYSTEM IS NOT
EXPECTED TO IMPACT THE AREA UNTIL SUNDAY AFTERNOON WITH A POSSIBLE
GULF LOW PASSING OFF TO OUR SOUTH. WE'LL GET TO THAT SYSTEM ONCE
WE GET PAST THE CURRENT SYSTEM ON OUR DOORSTEP.
56/GDG
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 79 47 68 42 73 / 90 100 0 0 0
ANNISTON 80 49 71 46 75 / 70 100 0 0 0
BIRMINGHAM 79 47 70 46 74 / 100 90 0 0 0
TUSCALOOSA 77 46 70 44 76 / 100 60 0 0 0
CALERA 79 49 69 47 74 / 100 90 0 0 0
AUBURN 79 56 74 48 75 / 60 100 10 0 0
MONTGOMERY 81 54 73 47 78 / 80 100 10 0 0
TROY 82 55 73 45 77 / 60 100 10 0 0
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
08/87/56
Hazardous weather outlook, Apr 11, 10:02 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 AM CDT THU APR 11 2013
ALZ011>015-017>050-121615-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1102 AM CDT THU APR 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA
THROUGH TONIGHT AS A LINE OF SHOWERS AND THUNDERSTORMS MOVE WEST
TO EAST ACROSS THE AREA THIS AFTERNOON AND EVENING. LOOK FOR THE
ACTIVITY TO IMPACT THE NORTHWEST BY NOON...AND LAST UNTIL
MIDNIGHT IN THE FAR SOUTHEAST.
DISCRETE SUPERCELLS MAY ALSO DEVELOP DURING THE AFTERNOON AND
EVENING HOURS AND COULD IMPACT AREAS ALONG AND SOUTH OF A LINE
FROM DEMOPOLIS...TO CALERA...TO ANNISTON. THERE ARE STILL SOME
UNCERTAINTY ABOUT THE BEST LOCATION FOR THE SUPERCELL DEVELOPMENT
AND ADJUSTMENTS MAY BE NEEDED. OTHERWISE...DAMAGING
WINDS...TORNADOES...LOCALLY HEAVY RAIN AND HAIL WILL ALL BE POSSIBLE
AS THE STORM SYSTEM SLIDES THROUGH THE AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NEEDED THROUGH TONIGHT.
Tornado, Pickens
- When
- April 11, 11:48 AM CST to 12:06 PM CST
- Where
- Pickens County, 3.26 mi NW of Pickensville to 1.25 mi ESE of Ethelsville
- Rating
- EF1
- Path length
- 12.37 mi
- Path width
- 1,050 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.265, -88.307
National Weather Service meteorologists surveyed the damage in Pickens County and determined that the damage was due to an EF-1 tornado, with winds of 100-110 mph. This tornado was a continuation of the Noxubee County, Mississippi tornado (which had a maximum rating of EF3 in Mississippi). The tornado tracked into Alabama 3.52 miles northwest of Pickensville, near Aliceville Lake. The tornado tracked northeast to near Highway 14, causing relatively minor damage to pine trees along the path. The tornado then took a more north-northeast path, a slight left turn, tracking nearly parallel to Highway 75 for several miles. The tornado strengthened from near Jim Dill Road to Pine Grove Road, destroying several outbuildings and causing significant damage to a well-built two story home, and snapping off and uprooting hundreds of trees. Just northeast of Pine Grove Road, in the Macedonia community, a manufactured home suffered significant damage and several hardwood trees were snapped off. As the tornado approached John Moore Road, it turned right and moved northeast again. Several manufactured homes were destroyed and many trees were also downed near Ethelsville. The tornado crossed County Road 30 just east of downtown Ethelsville and lifted after it crossed a branch of Kincaid Creek.
Thunderstorm Wind, Fayette
- When
- April 11, 1:30 PM CST
- Where
- Fayette County, 0.69 mi S of Bazemore
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.890, -87.700
Several trees were uprooted along County Road 35, with one tree falling onto a house. Additionally, a small barn sustained roof damage and a small outbuilding was destroyed.
Tornado, Walker
- When
- April 11, 1:45 PM CST to 1:51 PM CST
- Where
- Walker County, 1.58 mi NNE of Kansas to 2.31 mi N of Prospect
- Rating
- EF1
- Path length
- 5.49 mi
- Path width
- 500 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.920, -87.536
National Weather Service meteorologists surveyed the damage in northwest Walker County and have determined that the damage was due to an EF-1 tornado, with maximum winds of 86 mph. The tornado touched down approximately 3/4 of a mile southwest of Dogtown Road, near Seamore Mountain, in the Mill Creek watershed. The tornado tracked northeast and crossed Dogtown Road where it uprooted several trees. The tornado continued northeast and crossed Highway 78 and Ritter Road, where the most significant damage occurred. Dozens of trees were uprooted and one single family home had portions of its roof and roof decking removed. The tornado continued northeast and crossed Nix Road, Nauvoo Road, Jagger Road, Johnson Road, and Slick Lizzard Road. Some minor structural damage was observed along these roads along with tree damage. The tornado finally lifted northeast of Slick Lizzard Road before it crossed Highway 5. This damage could not be linked to the tornado in southern Winston County at Poplar Springs.
Thunderstorm Wind, Fayette
- When
- April 11, 1:54 PM CST
- Where
- Fayette County, 0.9 mi NE of Fayette
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.690, -87.820
A few trees and power lines were reported down along 7th Street Northeast.
Tornado, Winston
- When
- April 11, 1:57 PM CST to 2:00 PM CST
- Where
- Winston County, 2.24 mi WSW of Poplar Spgs to 0.47 mi NE of Poplar Spgs
- Rating
- EF1
- Path length
- 2.63 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.013, -87.433
National Weather Service meteorologists surveyed the damage in Winston County and have determined that the damage was due to an EF-1 tornado, with winds of 110 mph. The tornado touched down in a wooded, rural area west of County Road 21 and east of Indian Creek. The tornado tracked northeast and generally parallel to County Road 21. A hardwood tree snapped and fell on a mobile home near the beginning of the path on County Road 21. Additionally, the tornado snapped and uprooted dozens of trees beyond a strip mine area. The tornado completely removed the roof of a 50 to 60 year old home, damaged another nearby residence, and snapped and uprooted several more trees, one of which crushed a small produce stand. The tornado continued northeast where it demolished a large shed in the parking lot of another strip mine, and damaged the mine office.The tornado then crossed Highway 195 where it toppled more trees which fell onto nearby residences. The tornado lifted east of Highway 195 before it reached County Road 8.
Tornado, Winston
- When
- April 11, 2:10 PM CST to 2:13 PM CST
- Where
- Winston County, 0.78 mi SE of Double Spgs Arpt to 0.85 mi NE of Double Spgs Arpt
- Rating
- EF1
- Path length
- 1.17 mi
- Path width
- 300 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.142, -87.320
National Weather Service meteorologists surveyed the damage between Double Springs and Houston in Winston County and have determined that the damage was due to a brief EF-1 tornado, with winds of 105 mph. The tornado touched down along Highway 278 just east of the Winston County Airport. The tornado tracked generally north where it snapped and uprooted numerous trees. The tornado then moved along the Sipsey Fork, which feeds into Smith Lake. One boat house was destroyed, and a pontoon boat inside was flipped over. Several hardwood trees fell onto lake homes and sheds along Gary's Road and Spiller Road. The tornado weakened as it approached Robinson Bottom Road and lift north of Robinson Bottom Road.
Tornado, Winston
- When
- April 11, 2:26 PM CST to 2:27 PM CST
- Where
- Winston County, 1.6 mi N of Nesmith to 1.96 mi N of Nesmith
- Rating
- EF1
- Path length
- 0.38 mi
- Path width
- 50 yd
- Injuries
- 1 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 34.193, -87.120
National Weather Service meteorologists surveyed the damage in Winston County and have determined that the damage was due to an EF-1 tornado, with winds of 100 mph. The brief tornado touched down in a field just southeast of the intersection of County Road 45 and County Road 3734. This location was approximately 3.49 miles east southeast of Addison. The tornado snapped and uprooted several large trees, completely demolished two sheds, and damaged a double wide home where a woman was injured. The woman was injured as she attempted to enter her vehicle and go to a shelter. The tornado continued north northwest where it twisted and rolled an unoccupied mobile home over 50 yards. The tornado snapped several more trees and rolled an unsecured mobile home on Dakota Drive. The tornado lifted just beyond Dakota Drive.
Thunderstorm Wind, Talladega
- When
- April 11, 2:54 PM CST
- Where
- Talladega County, 1.5 mi NNE of Shocco Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.470, -86.120
Power lines were downed on Peters Road off of Highway 77.
Tornado, Bibb
- When
- April 11, 3:18 PM CST to 3:41 PM CST
- Where
- Bibb County, 3.83 mi ESE of Harrisburg to 3.01 mi SE of Brierfield
- Rating
- EF1
- Path length
- 20.16 mi
- Path width
- 800 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.846, -87.171
National Weather Service meteorologists surveyed damage in southern Bibb County and have determined that the damage was due to an EF-1 tornado, with winds of 90 mph. The tornado touched down near the intersection of Abercrombie Road (County Road 51) and Harrisburg Road in the Talladega National Forest of southern Bibb County. The only structural damage occurred at the beginning of the path where a home had siding torn off. Otherwise, the damage was confined to trees. The tornado strengthened as it paralleled County Road 51, snapping or uprooting numerous trees about 3 miles along the path. The tornado continued northeast and crossed Highway 219 and Highway 82. The tornado weakened as it continued northeast across Antioch Road (County Road 20) and Highway 139. The tornado eventually lifted immediately west of the Chilton County Line on County Road 2.
Thunderstorm Wind, Shelby
- When
- April 11, 3:48 PM CST
- Where
- Shelby County, 1.35 mi ESE of Montevallo
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.090, -86.850
Numerous trees were uprooted near the intersection of State Highway 155 and County Road 200.
Thunderstorm Wind, Shelby
- When
- April 11, 3:55 PM CST
- Where
- Shelby County, 1.16 mi E of Calera
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 33.100, -86.750
At least a dozen trees were uprooted across a one mile area near the Timberline Golf Course near the Intersection of Highway 25 and Interstate 65. Two to three dozen trees were also uprooted or snapped near the Water Treatment Plant in Calera.
Thunderstorm Wind, Cleburne
- When
- April 11, 4:00 PM CST
- Where
- Cleburne County, 1.8 mi SW of High Tower
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.510, -85.420
A tree was uprooted along County Road 10 near County Road 41.
Thunderstorm Wind, Cleburne
- When
- April 11, 4:15 PM CST
- Where
- Cleburne County, 1.86 mi ENE of Hopewell
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.640, -85.350
A tree was uprooted along County Road 37 and a small outbuilding was destroyed due to a second tree being uprooted on County Road 49.
Thunderstorm Wind, Montgomery
- When
- April 11, 6:20 PM CST
- Where
- Montgomery County, Le Grand
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.170, -86.270
Multiple trees were snapped and uprooted just off of Highway 331 behind Sportsman Deer Processing.
Thunderstorm Wind, Montgomery
- When
- April 11, 6:28 PM CST
- Where
- Montgomery County, 1.36 mi WSW of Pinedale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.290, -86.250
A large tree was blown down and blocked the road near the intersection of McInnis Road and Patterson Road.
Tornado, Macon
- When
- April 11, 7:34 PM CST to 7:43 PM CST
- Where
- Macon County, 3.77 mi NNW of Chehaw to 2.25 mi NW of Notasulga
- Rating
- EF2
- Path length
- 4.87 mi
- Path width
- 200 yd
- Continued into
- Lee, Al (BMX)
- Injuries
- 1 direct, 0 indirect
- Reported by
- NWS Storm Survey
- Coordinates
- 32.533, -85.737
National Weather Service meteorologists surveyed the damage in Macon and Lee Counties and have determined that the damage was due to an EF-2 tornado. Wind speeds in Macon County are estimated at 120 mph. The tornado initially touched down along St. John’s Church Road at Saint John’s Church. Several tree branches were damaged along with several overturned grave markers. The tornado continued north-northeast crossing Hardwich Street where several outbuildings sustained damage, and County Road 39 and State Road 14 where several additonal homes and outbuildings were damaged or destroyed. On County Road 39, one brick home sustained major roofing loss and window glass breakage. One minor injury was caused from flying glass. Also in the same area, one mobile home had significant damage while another was completely destroyed. The tornado crossed State Road 14, strengthening to its maximum intensity. It significantly damaged a well-built two-story home, with considerable loss of roof material, one outer wall completely destroyed and another outer wall significantly damaged. Of note, the family of five took cover in an interior closet on the lowest level which kept them from injury. The tornado continued northeastward where it damaged an additional outbuilding pavilion, and crossed into Lee County, lifting along Roxana Road.
Tornado, Lee
- When
- April 11, 7:43 PM CST to 7:44 PM CST
- Where
- Lee County, 6.49 mi SSW of Roxana to 6.29 mi SSW of Roxana
- Rating
- EF0
- Path length
- 0.22 mi
- Path width
- 52 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 32.594, -85.696
National Weather Service meteorologists surveyed the damage in Macon and Lee Counties and have determined that the damage was due to an EF-2 tornado. Winds of 120 mph had weakened to less than 86 mph before the tornado crossed into Lee County. The tornado initially touched down along St. John’s Church Road at Saint John’s Church in Macon County. The most significant damage along the path was found in Macon County north of Tallapoosa Street on the northwest side of Notasulga. Here several mobile homes were damage or destroyed and a two story home was significantly damaged. It continued to the northeast crossing into Lee County, where only minor tree damage occurred. The tornado quickly lifted along Roxana Road.
Thunderstorm Wind, Barbour
- When
- April 11, 8:30 PM CST
- Where
- Barbour County, 2.72 mi ESE of Spring Hill
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.060, -85.290
A few trees were uprooted along County Road 89.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, April 11, 20131 death · 9 injured · $1.4 million · EF3 · 9 events
- Tornadoes and Hail in Georgia, April 11, 2013$9.9 million · EF1 · 26 events
- Avalanche in Utah, April 11, 20131 death · 1 event
- Tornado and Damaging Wind in Alabama, April 11, 2013$1.5 million · EF1 · 2 events
- Tornado and Damaging Winds in Louisiana, April 11, 2013$136,000 · EF1 · 7 events
- Ice Storm and Winter Storm in Michigan, April 11 to 12, 2013$155,000 · 14 events
- Damaging Winds in Kentucky, April 11, 2013$101,000 · 83 kt wind · 11 events
- Damaging Winds in Tennessee, April 11, 2013$101,000 · 60 kt wind · 8 events
- Strong Wind in Wisconsin, April 11, 2013$73,000 · 10 events
- Hail and Damaging Winds in North Carolina, April 11 to 12, 2013$50,000 · 1 in hail · 5 events
- Tornadoes and Damaging Winds in Alabama, April 11, 2013$15,000 · EF1 · 4 events
- Ice Storm in Minnesota, April 11, 20132 injured · $20,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449837, 449823, 449838, 449822, 449840, 449841, 449842, 449824, 449847, 449835, 449827, 449828, 449830, 449832, 449833, 449849, 449850, 449834.